Home HPV Vaccine MOTHER BLAMES GARDASIL FOR DAUGHTER'S ILLNESS
MOTHER BLAMES GARDASIL FOR DAUGHTER'S ILLNESS Print E-mail
 

My name is Jamie, I have spent my whole life trusting doctors. I guess it is like they always say, it doesn’t bother you till it happens to you! I first heard about the Gardasil shot manufactured by Merck in July 2007. I think the only reason why it appealed to me is because my Daughter had just turned 10. I immediately hopped on the Internet to check it out. I read the Gardasil web site and read their basic information. I then Googled Gardasil side effects. Finding under that category nothing too alarming, I went and made an appointment. I talked to my husband and we both felt it was a good idea. I mean, I put her in my shoes, I have never been with anyone but my husband, but he had been with one other person prior to me. So, with that mentality, I figured that I wouldn’t want my daughter to get HPV, or cervical cancer just because she fell in love with someone that had been with someone else.

 

We went to her appointment and I talked to her doctor about what the side effects might be and how she felt about the drug. She told me the same things as what I had read about on the Internet. She said that most girls had little to no reaction, and the most that we could expect to happen was that she might faint, but highly unlikely. She expressed that her feeling on the shot, is that we should do all we can to protect these girls because there is so much that can effect them as they get older, such as breast cancer, cervical cancer, and osteoporosis. I agreed and proceeded to have her get the shot. She received the shot in her arm in Aug., 2007.

She left the doctors office without incidence. We went home and she had a lot of soreness in her arm. This continued for several days. She also felt warm to the touch, but nothing unusual. She said her stomach hurt a few days after getting the shot, but once again this was expected. She went on with life with no other complications.

She did not get her next shot until Jan. 25, 2008, she had been sick, and so had her brothers, so the doctor thought it would be best to wait till the whole family was well. She got the injection and everything went as expected. She had soreness at the injection site, and that was it for two days. The second day after she got her shot, she started saying that her stomach hurt and that her head was ” annoying” her. I thought nothing of it and we went about our days. The headaches would come and go but seemed to get a little worse day by day. Her stomach hurt everyday but nothing to concerning. This went on for a few months, on and off everyday. I assumed that it was her body changing, she has needed to wear a bra now for a year, so I knew these things would be coming soon.

On Friday April 18, 2008 we went out shopping with my sister-in-law. One of her favourite things to do. Then she started to complain that her stomach hurt. Now, by this time we had been dealing with this for a few months, so I told her she would be ok, and if she wanted to she could sit for awhile. She continued to have a “pained look” on her face the rest of the night and winced every so often. She had also experienced “flu like symptoms” the weekend before. Now I say flu like because she never ran a fever, she never had any aches or pains, and it passed in just a few hours. Once again I assumed that these pains might be because of that, just a little residual pain. She woke up that night and her stomach hurt so bad she could not sleep, so I gave her some Tylenol thinking that would be less harmful to her stomach. She eventually went back to bed.

The next morning she woke up and said she felt fine. We had a friend’s birthday party to go to, and she felt well enough to go. While we were at the party she started complaining that the pain hurt so much that the Motrin was not helping at all. We very quickly said our goodbyes and went home. By the time we got to our house she was doubled over in pain, and didn’t want to eat. She said that she just wanted to go to the hospital.

We arrived at the hospital shortly thereafter and we were taken to the room. The doctor came in and said that she wanted to run some blood test just to make sure it was nothing severe to worry about. The doctor came back into the room an hour or so later and said that there is something very wrong and that they wanted to admit her. She said that her enzymes where high and that she had something very serious and that they are going to treat it very seriously. The next morning I was informed that she had pancreatitis, and that it is a very painful disease and that she would be on Morphine for at least the next few days. She was hospitalized for four days and then released still on Vicodine.

She still had residual pain for the next week and we went in to have her check up. the doctor said that the pain was normal, but should subside in a few days. we went through life, and eventually it got better until two weeks after she was released from the hospital. She called from school saying that her stomach hurt just like it did before. I took her immediately into her doctor who had some blood work done. She then told us that her enzymes were high again and had an appointment made for the next morning with a gastroenterologist.

We went to the gastroenterologist and her order blood work, and stool sample tests. Everything came back normal. We have now been seeing him for months and no results. She has been in and out of countless emergency rooms without any answers. She has had several CT scans done, and endoscope, a colonoscopy, and this Friday she will be going in to have a pill cam endoscopy done.

My daughter prior to all of this was an honor roll student, she played drums in her school band, and couldn’t wait till this year when she could start chorus. She played softball, basketball, and her favourite sport, chasing her little brothers. Now, she has pain everyday. Some days are worse then others. On a good day she can go to school and hang out with her friends. On the bad days she can not move out of bed. She has severe abdominal pain, back pain, headaches, joint pain, and sometimes diarhea. She has been on countless medicines with no good outcome.

Her gastroenterologist keeps trying to label her with IBS, but if it were IBS, then the drugs they have tried would have worked, and the only sign she has had of IBS is the abdominal pain. She hasn’t had bloating, diarrhea or constipation. She has had no long term problems with pain. She rarely had to take Motrin or Tylenol, just for a fever.

Now, I know some people think that this is such a low side effect, and that it won’t happen to you. Guess what, it wouldn’t have happened to me either, until it did, now it’s to late. Honestly I don’t think the risk is worth the possible benefit. I only hope that someday there will be enough information out there to help her. God knows the United States government, the FDA, and the CDC have let us down and I hope no one else has to feel the regret that I do.

Thank you, Jamie

UPDATE: Jamie found out in early October that her daughter has developed a lot of small intestinal ulcers.

 

© Copyright Off The Radar | Supplied by SPF Websites